[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 23.23.50.247. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Correspondence
July 2005

Inhalation Route Inducing Subacute Cutaneous Lupus Erythematosus With Tiotropium

Arch Dermatol. 2005;141(7):911-912. doi:10.1001/archderm.141.7.911

Several drugs have been reported to induce subacute cutaneous lupus erythematosus (SCLE), mainly by an enteral route or even a parenteral route, but induction of SCLE by an inhalation route has not previously been described. We report a case of SCLE that was induced by the inhalation of tiotropium bromide, an anticholinergic bronchodilatator drug. Therefore, drugs administered by inhalation should also be considered as a possible cause of drug-induced SCLE.

A 58-year-old man with chronic obstructive pulmonary disease was treated by inhalation of bronchodilatators. One week after the introduction of tiotropium inhalation, the patient developed asymptomatic skin lesions on his forearms that spread to his trunk within 2 weeks. Six weeks later, the tiotropium treatment was discontinued, and the skin lesions rapidly resolved. Tiotropium treatment was reintroduced 1 month later, and the skin lesions recurred. The patient’s medical history was negative for Raynaud syndrome, photosensitivity, and musculoskeletal symptoms.

First Page Preview View Large
First page PDF preview
First page PDF preview
×